first off let me say how sorry i am to hear about your condition, and i wish you nothing but the best!
I really am not sure what may have caused this, my "guess" would be it was your withdrawals worsening, as i have never heard of any interactions between hydrocodone and oxycodone "myself." as an addict i mixed both quite frequently with no problems.
it possibly could have been an allergic reaction to the hydrocodone itself...??
everyone is sleeping now, but hang in there, i am sure someone with more experience and knowledge than me will be along soon...did you speak to your doctor about this incident? so to maybe avoid having this happen again in the future in case it WAS an allergic reaction?? i would check allergic reaction out as an option...
Thanks SO much for posting back so quickly at such a ridiculous hour! :) I'm always awake at this time, but sometimes I forget that not everyone keeps the same bizarre schedule that I do. In spite of my medical problems, I'm not one to just do nothing, and my job as a front desk manager at a hotel has me working 105 hour weeks between actually being at the desk and being on call during the night. I've stopped even TRYING to sleep until my morning girl comes in at 7:00, and then I lay down and sleep until 1:00 pm. Then I get up to go to the desk to do my own shift from 3-11. But I'm on call from my apartment from 11pm until 7am seven days a week, so I browse around the internet looking for interesting stuff. That's how I found this community!
I probably should have said that before I was put on the Roxicodone 15mg, the drug that I was on for pain was Norco. I had been on it for something like 2 years before I got with my current neurologist, and he switched me to the Roxicodone because it has no tylenol in it, since I was going to be on it indefinitely. His opinion was that any drug that contains as much tylenol as the hydrocodone products do is not suitable for really long term use because of the potential for liver damage. But my point is that I never DID have a problem with being allergic to hydrocodone. I know that anyone can develope an allergy to anything at any time, but to be honest, I thought that hydrocodone and oxycodone were similar enough that if I had a problem with one, I'd have a problem with the other. My fiance thinks that it's mostly psychological, that I did it to myself, thinking about it not being my regular medication and the pills being big "horse pills" and not my little green pills that I can dry-swallow if I have to. I just don't know. I was just really surprised that I not only got no relief from the hydrocodone, but had such an awful reaction stomach-wise to it, especially after having taken it for so long in the past and never having it bother me. And it wasn't just an "eh" feeling, it was violent, gut-wrenching nausea.
my DOC was percocet, could't take vicodin.....lots of nausea.
I would think maybe b/c u were in withdrawals and took 2 instead of 1, but I am not sure. It could be a head thing also, I know that even with the hydro, I didn't like certain manufacturers and thought they got me sick and gave me headaches.
I kinda got the same thing when I went from 10mg HCL Oxycodone (no tylenol) to hydrocodone. They made me sick to my stomach and I'm confident that it was the tylenol. Most labels will tell you to take Hydro with food but I never do.... Maybe that's why I got nauseous on them?
I have to agree with you, my first thought was that it was because I wasn't used to taking tylenol at all any more, and now here I was taking loads of it because it was in with the hydro. The thing is, when I was first diagnosed with the arach, the doctor who diagnosed me had me taking Norco with 325mg tylenol in it, and I was taking in the neighborhood of 15 tabs a day. When I started with my current neurologist, he switched me to the oxy because he didn't like the idea of me consuming so much tylenol over such a long period of time. But I never did have a problem with it. It NEVER made me nauseous when I used to take it. Now it's like poison to me! I get pukey just picking up the bottle to take a pill out. I guess I'll just have to be very, VERY careful to gauge my meds so that I don't ever run out before my refill time, because even 24 hours can mean misery at this point. How many times I've thought about telling my PM doc that I just want to detox and try to fight this thing without pain meds, but when I finally got up the nerve to talk to him about it, I got a lecture from him about how I'd be reduced to a body laying in a bed with nerve pain just screaming up and down my body, so I've resigned myself to the fact that I am going to have to take the stuff for the rest of my life, like it or not. How I envy all of you who have the ability to kick your addictions, and who also have healthy bodies to support you kicking your habits. My best wishes to all of you! As difficult as it may seem at the time, you are all truly blessed. Stay strong and you WILL do it. Hugs to all.
have you tried the duragesic pain patch for your chronic pain.. Also you proabbly are a good candidate for an implanted norphine pump. I would try to watch so many meds with tyenol in them..ask your dr. about Duragesic...
hope your condition improves,, pain is really a curse..
I got sick to my stomach the last time my doctor prescribed me vicoden (hydros) but I'm used to the oxycodone....so I called in to get Oxycodone, then, I got my new script, and magically I was cured and took both! It was strange. then I detoxed and it was hell. day 30 of no pills. YES!
I haven't tried the Duragesic patch yet because my doc has been rather nervous about prescribing it since there have been so many problems with them lately. There have been several recalls in the last year due to poor seals on the patch and the meds leaking out and being absorbed too quickly. People have been OD-ing because of faulty patches. The other problem right now is that I am self-pay. Duragesic patches are SUPER expensive, so he's prescribing with my wallet in mind while trying to achieve an acceptable level of pain control. I really do love this guy, he ALWAYS spends a minimum of an hour with me when I go for my visits. The other thing I like about him is that so many of the people I know on pain management only have to go every four months. He insists on seeing me every other month, and on the off months he won't just refill (well, with a Sched. II he CAN'T just refill) but he actually speaks with me on the phone and we have a short phone visit and then he overnights me my scripts. He's a neurologist/neurological oncologist, and to me, he is the gold standard in doctors. I actually relocated to become one of his patients. He has spent many hours talking to me and reassuring me when my fear of becoming totally earthbound gets to be too great, and he thinks nothing of spending time on the phone with my husband at 3 in the morning, telling him what to do when some weird new symptom comes up and I'm hyperventilating, worrying that this is "it", and I'm doomed to "the Buick" (our nickname for my power chair).
Right now, nothing that I'm being prescribed has tylenol in it. I'm taking Roxicodone 15mg, 2 tabs every 4 hours, with Eth-Oxydose 20mg/ml, 1/2 to 1 dropper every 4 hours for breakthrough pain. So there's no tylenol anywhere in sight. It was my own stupidity that caused me to run out of meds before my visit was scheduled. I should have made my next appointment before I left his office, but I had a ride waiting and I was in a hurry, so I called, and I didn't call soon enough to get an appointment on the 3rd, so I had to wait until the 5th. I had some Norco tabs left over from about 6 months ago. What happened at that point was that I had gone for my regular visit and had gotten my refills. I got to my own pharmacy and they were out of everything that I had been prescribed. In order for me not to have WD, the pharmacist called my doctor and explained to him that ALL of my meds that month would have to be ordered, so my doctor had no choice but to phone in a script for a 5 day supply of Norco for me to hold me over. Now that I think about it, after taking the Norco even back then, by the end of the third day I was feeling REALLY spoogly in the gut, but there was a flu going around and I think I chalked it up to that. Looking back, though, I'll bet it was the same thing happening then, too.
As far as the implanted morphine pump goes, I'm the one who is dragging my feet on that one. My spine can't take any more insults, and I'm SO SCARED of having anything else done to it surgically, because it was spinal surgery that landed me in this situation in the first place. Also, morphine is stronger than oxycodone, and since I will need pain control medication for the rest of my life, I don't want to take anything right now that is stronger than I need to make the pain bearable. Eventually, the scar tissue will build up to the point where my legs just don't work at all, and I don't want to be using the really big guns now, so early in the game (I am going to be 51 in April), while I can still walk on my own 90% of the time. There have been two incidents in the last two years where I totally lost the use of one of my legs, but with physical therapy I overcame them both within a week and was back on my feet and back at work. One of these days I won't be so lucky, but I'm not going down without a hell of a fight.
Day 30 of no pills?!?!? That's WONDERFUL!! I'm truly so happy for you! I wish you nothing but the best! :D